Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Diabetes under control, pancreatitis, have severe diarrhea with watery stools, undigested particles, no relief with antibiotics,on diabetes medicines. What could be the cause?

Dear Doctor, I have been a diabetic with type 2 diabetes for the past 3 years. Four months ago i had been diagnosed with pancreatitis and warded in a hospital for 6 days. I was treated and discharged and prescribed both insulin and metformin twice daily. After carefully controlling my diet combined with regular exercise, I have brought my sugar levels to almost normal at most times - as i do take 7 readings daily for the past 4 months. I took myself off insulin after noticing a severe drop in my sugar levels but still continue with my oral medication. About a week ago I have been experiencing severe diarrhea like symptoms. My stool is watery and almost 3-5 times daily for the past 1 week. I also notice that my food is not digested well. I had consulted a GP and prescribed with some antibiotics etc but the symptoms still persists. Could you please give me some insight as to what could be the probable cause of my condition? Thanks. Cheers, Shankar
Asked On : Thu, 19 Apr 2012
Answers:  1 Views:  80
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Diabetologist 's  Response
Hello Mr. Shankar,

The role of pancreas is to produce enzymes which help in digestion of food. Post pancreatitis the enzyme production decreases leading to similar symptoms as of yours. I suggest you visit a physician or gastroenterologist who would prescribe you some enzyme preparations which would help you relieve your symptoms to a greater extent.

Answered: Thu, 19 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor